# SDR CA021210010

- Difficulty date: November 21, 2002
- Submitted: January 6, 2003
- Operation: Air carrier
- Make and model: Doug C-54A
- Aircraft time: 66,311 hours
- Engine: Pwa R20007M2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 153084
- Condition: Cracked
- Location: Nr 3 Cylinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE THE PILOT NOTICED THAT NR 3 ENGINE WAS BACKFIRING EXCESSIVELY. THE ENGINE WAS SHUT DOWN AND FEATHERED. WHEN MAINTENANCE INSPECTED THE ENGINE, THEY FOUND NR 4 CYLINDER WAS CRACKED BETWEEN BOTH SPARK PLUG HOLES. THE CYLINDER WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.
